Hail, Williamson
- When
- May 27, 1:53 PM CST
- Where
- Williamson County, 0.5 mi SE of Marion
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.725, -88.924
Dime-size hail fell on the southeast side of Marion.
Isolated strong thunderstorms occurred on the northeast side of an upper-level low centered over southern Oklahoma. The storms intensified during the warmest and most unstable time of day, the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Isolated strong thunderstorms occurred on the northeast side of an upper-level low centered over southern Oklahoma. The storms intensified during the warmest and most unstable time of day, the afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 27, 1:44 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 244 PM CDT Tue May 27 2014 .SHORT TERM...(Tonight through Thursday night) Issued at 242 PM CDT TUE MAY 27 2014 The short term portion of the forecast continues to be fairly straight-forward. As a weakening upper low drifts from the southern Plains toward the lower MS river valley, increased heat/moisture will result in daily precipitation chances, especially during the most unstable heat of the day (pm/evening). Mid to high chance pops will be during the day, with low to slight chance pops at night. Temperatures will continue in the mid-upper 80s for highs, and mid-upper 60s for lows. .LONG TERM...(Friday through Tuesday) Issued at 242 PM CDT TUE MAY 27 2014 Medium confidence in the extended. The models are in better agreement with positioning of the high aloft and with the stalled surface front. However they have waffled with the weak surface boundary. Where the general consensus was to push the front through then lift it back...they now agree on the front bisecting the fa on Friday providing a focus for thunderstorms during the day. In contrast...the high aloft and loss of heating after sunset...believe this will be mainly dry overnight Friday night and possibly Saturday night. If the frontal position stays the same as forecast we might remain dry Saturday in the northeast. As we progress into Sunday the high drifts southeast and begins to flatten into to next week. This returns warm moist gulf moisture to the region as temperatures climb to around 90 for highs next week. This will result in an increase in thunderstorm chances and coverage. So daily chances will continue through the extended. With this flow it would be easier to pick out the few times when rain is not expected. && .AVIATION... Issued at 242 PM CDT TUE MAY 27 2014 MVFR vsbys possible at all sites in TSRA through 23-00Z, then with BR between 09-13Z, otherwise VFR conditions will prevail. Winds will remain out the south to south southwest aob 10 knots. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVIATION...JP LONG TERM/FIRE WX...KH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 331 AM CDT TUE MAY 27 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 331 AM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED. WHILE A STRAY STORM MAY BRIEFLY PULSE UP TO NEAR SEVERE LEVELS IN THE HEAT OF THE DAY...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE FORECAST OVER MUCH OF THE REGION ALMOST EVERY DAY THROUGH THE PERIOD. THE BEST CHANCES WILL GENERALLY BE IN THE AFTERNOON AND EARLY EVENING HOURS. WHILE A STRAY STORM MAY BRIEFLY PULSE UP TO NEAR SEVERE LEVELS IN THE HEAT OF THE DAY...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The Paducah radar (KPAH), 74 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
1 hail. Local standard time, as filed.
Dime-size hail fell on the southeast side of Marion.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512316.